Q. Is it risky to take anti-depressants along with my MS medications?

Answered by
Dr. Seikhoo Bishnoi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 30, 2017

Hello doctor,

I have had multiple sclerosis for five years. I have been taking Tysabri once a month from four years. Recently, I have been more depressed. My psychologist suggests that I take Prozac for my depression. Does Prozac interact with Tysabri? I have read online that it is risky. I am attaching the link. However, some websites say it is fine. So, Please help me.

#

Hello,

Welcome to icliniq.com.

  • The study which you have mentioned is not a proper research study. The sample selection is random and there are many biases in this study. I could not find any specific study that discusses drug interactions between Tysabri (Natalizumab) and Prozac (Fluoxetine). But, over all, Tysabri should be avoided with any immunosuppressive drugs as the mechanism of action of Tysabri is different.
  • So, in my opinion, the drug can be taken along with Prozac. This should not cause any serious drug interactions. Take the drug in prescribed doses only.

For further queries consult a psychiatrist online --> https://icliniq.com./ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can antidepressants cause low sex drive?

Query: Hi doctor, I have no sex drive whatsoever and cannot obtain an orgasm. Please help.  Read Full »

Can having Fluoxetine with Venlafaxine lift depression?

Query: Hello doctor, Will having 20 mg Fluoxetine added to my existing 375 mg of Venlafaxine help to lift my depression? I had recurring depression since 17 and have been on Venlafaxine for 12 years.  Read Full »

Can I take antidepressants only when needed and not continuously?

Query: Hello doctor, I have depression. But for some reason, I do not want to take antidepressants. I have been taking it for the past one year. And have stopped it. But sometimes I get very depressed. Can I take my antidepressant like Desvenlafaxine sometimes? As needed? Or maybe any other antidepressant ...  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.